What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 28, 12:56 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 28, 12:56 PM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
156 PM CDT Wed Aug 28 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Thursday Night)
Issued at 126 PM CDT Wed Aug 28 2024
Upper-level ridging continues to retrograde to our west, only for
upper-level ridging to grow to our east. However, given the
placement of that ridge, and the flow aloft, it will be one of the
catalysts for our rain chances over the next week. Here, it still
looks like a series of disturbances will ride the fringe of this
ridge, keeping the region unsettled enough for continued rain
chances. Such is the case for tomorrow, as some showers and
thunderstorms could be lingering in our southern zones to start
the day. These storms will advance north into the afternoon hours,
with cloud cover increasing along with them. In turn, the extra
clouds and rain should keep things cooler, with the region
remaining below any Heat headline criteria.
/44/
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 126 PM CDT Wed Aug 28 2024
Like I mentioned at the start of the short-term, the pattern we're
settling into now will really dictate the weather over the next
week. The rain chances will almost be a copy and paste from day
to day, heavily influenced by the activity in the Gulf. However,
as we get into the weekend, a cold front will begin moving through
the Upper Plains and into the Midwest. While this front won't
really swing our temperatures or anything, it looks like the front
could stall along the I-20 corridor towards the middle of next
week. This would allow for perhaps some more widespread rain into
next week, but that currently remains to be seen. Regardless, look
for the unsettled pattern to continue, with afternoon highs
ranging in the mid-80s to low-90s.
/44/
&&
.AVIATION...
(18Z TAFS)
Issued at 106 PM CDT Wed Aug 28 2024
Currently VFR conditions across the TAF sites with some scattered
cloud cover. Isolated to scattered shower and thunderstorms are
expected to develop during the afternoon hours across the region,
with the best chances across our East Texas sites and KSHV. This
could lead to some brief periods of reduced flight categories.
All convection should diminish after sunset, returning VFR
conditions areawide. However, MVFR cigs will move into the region
by the end of the TAF period. Can't rule out some additional
isolated convection as well. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 99 78 93 76 / 30 10 50 10
MLU 101 75 94 73 / 20 10 60 30
DEQ 98 73 97 71 / 10 0 30 10
TXK 100 75 96 74 / 10 0 40 10
ELD 98 73 93 71 / 10 10 50 20
TYR 95 76 93 74 / 20 10 40 10
GGG 96 75 92 73 / 20 10 50 10
LFK 94 74 89 73 / 30 20 70 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...44
LONG TERM....44
AVIATION...20
Hazardous weather outlook, Aug 28, 10:21 AM CST, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1121 AM CDT Wed Aug 28 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291630-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1121 AM CDT Wed Aug 28 2024
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
44
In the hours before
Special weather statement, Aug 28, 2:31 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
331 PM CDT Wed Aug 28 2024
TXZ152-165-282100-
Angelina TX-Nacogdoches TX-
331 PM CDT Wed Aug 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NACOGDOCHES AND
NORTH CENTRAL ANGELINA COUNTIES THROUGH 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woden, or 13 miles southeast of Nacogdoches, moving southwest at 25
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woden, Melrose, Etoile, and Chireno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3146 9473 3166 9449 3154 9430 3153 9430
3152 9431 3151 9430 3149 9432 3148 9432
3147 9431 3146 9432 3128 9451
TIME...MOT...LOC 2031Z 049DEG 21KT 3150 9445
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Aug 28, 3:45 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 PM CDT Wed Aug 28 2024
LAZ001-282215-
Caddo LA-
445 PM CDT Wed Aug 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CADDO PARISH
THROUGH 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 15 miles southwest of Shreveport, moving west at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Spring Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3220 9400 3220 9404 3242 9396 3230 9383
3229 9385 3228 9386 3226 9386 3223 9389
3219 9395 3219 9399
TIME...MOT...LOC 2145Z 100DEG 9KT 3227 9392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Aug 28, 3:46 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
446 PM CDT Wed Aug 28 2024
LAZ001-002-282215-
Bossier LA-Caddo LA-
446 PM CDT Wed Aug 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CADDO AND
SOUTHWESTERN BOSSIER PARISHES THROUGH 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fosters, or over Bossier City. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shreveport, Bossier City, Fosters, Eastwood, Ferguson, Bodcau,
Forbing, Sligo, Barksdale Air Force Base, and Red Chute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3242 9348 3237 9373 3256 9392 3264 9364
TIME...MOT...LOC 2146Z 159DEG 3KT 3250 9370
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Aug 28, 3:47 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
447 PM CDT Wed Aug 28 2024
TXZ149-152-165-282215-
Cherokee TX-Angelina TX-Nacogdoches TX-
447 PM CDT Wed Aug 28 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL NACOGDOCHES...
NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES THROUGH 515
PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wells, or 19 miles northwest of Lufkin, moving west at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nacogdoches, Hudson, Alto, Wells, Morrill, Pollok, Forest, Douglass,
Clawson, Central, Redland, Lilbert, and Linwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3135 9496 3138 9495 3142 9500 3144 9501
3145 9505 3147 9506 3147 9510 3149 9511
3150 9509 3152 9510 3154 9514 3157 9515
3159 9517 3157 9521 3158 9524 3181 9499
3154 9459 3130 9484
TIME...MOT...LOC 2147Z 111DEG 19KT 3152 9496
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Aug 28, 3:51 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
451 PM CDT Wed Aug 28 2024
TXZ136-137-149-150-282215-
Gregg TX-Cherokee TX-Smith TX-Rusk TX-
451 PM CDT Wed Aug 28 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SMITH...NORTHWESTERN
RUSK...GREGG AND NORTHEASTERN CHEROKEE COUNTIES THROUGH 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Longview to near Turnertown to near Rusk.
Movement was northwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Longview, Jacksonville, Kilgore, White Oak, Gladewater, Rusk,
Overton, Troup, New London, Arp, Clarksville City, Ponta, Liberty
City, Joinerville, Mixon, Turnertown, New Summerfield, Lakeport,
Gallatin, and Reklaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3229 9513 3257 9488 3259 9482 3261 9480
3248 9470 3243 9470 3242 9468 3241 9467
3240 9464 3204 9493 3171 9508 3191 9532
TIME...MOT...LOC 2150Z 151DEG 15KT 3249 9476 3214 9501 3184 9510
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53